MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR HINGE CAP WITH PETALS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR HINGE CAP WITH PETALS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305488
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd¿ sharps collector hinge cap with petals had a broken lid.This occurred with 6 sharps collectors.The following information was provided by the initial reporter, translated from japanese: "the customer reported that multiple lids were found to be broken.".
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is premium plastic solutions.This site is an oem manufacturing site.(b)(4).Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples but photos were returned by the customer.The customer reported that multiple lids were found to be broken was verified.The investigation performed on basis of photo representation.Requirement(s):the lids should be properly installed while bottles are molded (hot) so that the lids snap onto the containers and remain snapped in place permanently.Investigation: once pictures were reviewed at upl it was discovered that this issue had the same rc as pr id: 6416547 for lot# 2153001 (around the same time frame, early mid 2022).The lids were simply not snapped onto the containers.This process must happen when the bottles and caps are hot.It is normal practice to heat the caps prior for ease of assembly, however the lids should have been fully seated/assembled onto the bottles during the production run.Corrective and/preventive action: implement automatic cap press into production: an air actuated press has been implemented to assist operators with the assembly of the cap to the bottles on the manufacturing floor.This action took place in late 2022.Conclusion : this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD¿ SHARPS COLLECTOR HINGE CAP WITH PETALS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16449880
Report Number2243072-2023-00269
Device Sequence Number17497026
Product Code FMI
UDI-Device Identifier00382903054886
UDI-Public00382903054886
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305488
Device Catalogue Number305488
Device Lot Number2053002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown